Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 24, 2007, 3:52 PM CDT for Duval County, Texas. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2007, 3:52 PM CDT (20:52 UTC)
- Expired
- Jun 24, 2007, 5:15 PM CDT
- In force
- 83 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1532 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 242053 FFWCRP TXC131-242215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 352 PM CDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL DUVAL COUNTY IN SOUTH TEXAS * UNTIL 515 PM CDT * AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED UP TO 3 INCHES OF RAIN 5 MILES EAST SOUTHEAST OF BENAVIDES OR TWO MILES SOUTHWEST OF SAN JOSE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BENAVIDES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2765 9825 2745 9825 2745 9848 2765 9849 $$ JAR
2 follow-up statements
000 WGUS74 KCRP 242134 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 432 PM CDT SUN JUN 24 2007 TXC131-242215- DUVAL- INCLUDING THE CITY OF BENAVIDES 432 PM CDT SUN JUN 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EAST CENTRAL DUVAL COUNTY... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OF 2 TO 3 INCHES OF RAIN APPROXIMATELY 15 MILES SOUTHEAST OF BENAVIDES. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2765 9825 2745 9825 2745 9848 2765 9849 $$ JAR
000 WGUS74 KCRP 242204 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 503 PM CDT SUN JUN 24 2007 TXC131-242215- DUVAL- INCLUDING THE CITY OF BENAVIDES 503 PM CDT SUN JUN 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN DUVAL COUNTY... AT 453 PM CDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED OVER CONCEPTION AND RIOS. THIS THUNDERSTORM WAS MOVING SLOWLY TO THE SOUTH AND RAINFALL RATES WERE APPROACHING 2 TO 3 INCHES PER HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BENAVIDES MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2762 9826 2729 9826 2729 9848 2761 9848 $$ JAR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:43 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 24, 2:43 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 243 PM CDT SUN JUN 24 2007 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...ANTICIPATE THAT CURRENT CONVECTION WL PERSIST THIS EVENING THEN GRADUALLY DIMINISH OVER LAND YET REDELOP OVR THE COASTAL WATERS AFT MIDNIGHT. DETERMINISTIC SOLNS FROM THE NAM/GFS SUGGEST GREATER MID/UPPER Q-VECTOR CONVERGENCE ASSOCIATED WITH THE UPPER LOW/TROUGH MONDAY/MONDAY NGT THAN TDA. GREATER UPPER FORCING COMBINED WITH COPIOUS MSTR AND ENHANCED CAPE WL RESULT IN SCT/NUMEROUS CONVECTION MON...WITH THE GREATEST POPS OVR THE ERN CWFA. THE FOREGOING UPPER SYSTEM MIGHT INDUCE A SFC TROUGH OVR THE REGION MONDAY WHICH COULD CONTRIBUTE TO PERSISTENT/TRAINING ECHOES. IF THE BOUNDARY DOES NOT FORM...ANTICIPATED STORM MOTION WL LIMIT LIKELIHOOD OF FLOODING. OWING TO THE UNCERTAINTY...WL NOT ISSUE AN FFA...ESPECIALLY SINCE THE HIGHEST FFG VALUES ARE OVR THE WRN CWFA AND THE LIKELIHOOD FOR SIGNIFICANT AREAL RAINFALL COVERAGE IS ESTIMATED TO OCCUR OVR THE ERN CWFA. CLOUDS/COPIOUS MSTR/RAINFALL WL CONTRIBUTE TO A LOW/MODERATE DIURNAL RANGE OF TEMP. && .AVIATION...MVFR CEILINGS DRG THE DAYTIME AND MVFR VISIBILITY DUE TO PATCHY FOG ANTICIPATED. IFR CONDITIONS LIKELY NEAR CONVECTION... PRIMARILY EAST OF US 281. && .MARINE...SEAS HEIGHTS ARE EXPECTED TO INCREASE BY LATE MONDAY IN RESPONSE TO INCREASING SFC MOMENTUM/INCREASED SFC PRESSURE GRADIENT. && .LONG TERM (TUESDAY THROUGH SUNDAY)...ONLY MADE MINOR CHANGES TO THE EXTENDED FCST. TUE THRU WED THE UPPER LEVEL TROF REMAINS IN PLACE ACROS S TX PROVIDING UPPER SUPPORT FOR TSRAS. HIGHEST PWATS AND BEST LOW LEVEL CNVGNCE WILL BE ACROSS MAINLY THE ERN CWA WHERE WILL CONTINUE WITH HIGHEST POPS. MOISTURE IN THE MID/UPPER LVLS WILL BEGIN DECREASING ON WED WITH A LESSER CHC FOR PRECIP. BY THU THE UPPER RIDGE TAKES CONTROL WITH ADDITIONAL MID/UPPER LEVEL DRYING. HOWEVER LOW LEVEL MOISTURE WILL REMAIN SUFFICIENT FOR ISOL TO SCT TSRAS...MAINLY DIURNALLY DRIVEN ALONG THE SEA BREEZE THUS WILL NOT MENTION WEATHER AT NIGHT. TIME SERIES ALSO HINTS AT THIS SCENARIO WITH WAVES OF MOISTURE DURING THE DAY AS THE UPPER HIGH MEANDERS AND AT TIMES PROVIDES A DEEP E FLOW WHICH CAN TAP INTO GULF MOISTURE. A WARMING TREND TAKES PLACE THE LATTER PART OF THE WEEK WITH THE RIDGE IN CONTROL AND LESS CLOUD COVER. ONSHORE FLOW WILL PREVAIL WITH MODERATE STRENGTH TUE AND WED IN RESPONSE TO DEEPENING LOW PRESSURE ACROSS WEST AND HIGH PRESSURE ACROSS NRN GULF...THEN DIMINISHING THRU THE REMAINDER OF THE WEEK AS THE GRADIENT RELAXES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 86 76 88 77 / 40 60 40 50 30 VICTORIA 73 86 74 87 75 / 40 70 40 60 30 LAREDO 75 90 76 96 79 / 40 40 40 30 30 ALICE 73 87 74 91 75 / 50 60 50 50 30 ROCKPORT 77 86 78 86 80 / 40 70 40 60 30 COTULLA 74 88 75 94 76 / 40 40 40 30 30 KINGSVILLE 74 87 75 90 76 / 40 60 40 50 30 NAVY CORPUS 77 86 78 86 80 / 40 60 40 50 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM TE/81...LONG TERM
Hazardous weather outlook, Jun 24, 5:31 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 531 AM CDT SUN JUN 24 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-251045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 531 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT SOUTH TEXAS AS DAYTIME HEATING OCCURS. THE GREATEST CHANCE OF RAINFALL WILL BE ACROSS THE EASTERN AREAS OF SOUTH TEXAS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...WITH RAINFALL TOTALS UP TO ONE INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLOW MOVING LOW PRESSURE AREA LOCATED ACROSS CENTRAL TEXAS WILL INTERACT WITH ABUNDANT MOISTURE AND DAYTIME HEATING TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TUESDAY ACROSS SOUTH TEXAS. LOCALLY HEAVY RAIN IN EXCESS OF ONE INCH WILL BE POSSIBLE FROM THE HEAVIER DOWNPOURS. RAINFALL WILL BEGIN TO DIMINISH BY WEDNESDAY AS THE LOW PRESSURE AREA BEGINS TO MOVE WEST AND WEAKEN. SHOWERS AND THUNDERSTORMS WILL BECOME LESS NUMEROUS FROM WEDNESDAY ONWARD. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE NEARSHORE AND OFFSHORE WATERS ON MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KR/MB
In the hours before
Special weather statement, Jun 24, 12:29 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1229 PM CDT SUN JUN 24 2007 TXZ242-241800- KLEBERG- 1229 PM CDT SUN JUN 24 2007 ...A FUNNEL CLOUD WAS SPOTTED OVER KLEBERG COUNTY... AT 1229 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD OVER KLEBERG COUNTY...TWO AND ONE HALF MILES SOUTHWEST OF KINGSVILLE. THIS FUNNEL IS ASSOCIATED WITH A THUNDERSTORM MOVING TOWARD THE NORTH AROUND 25 MILES PER HOUR. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IF THE FUNNEL CLOUD REACHES THE GROUND. 87
Special weather statement, Jun 24, 1:27 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 127 PM CDT SUN JUN 24 2007 TXZ243-241900- NUECES- 127 PM CDT SUN JUN 24 2007 ...A FUNNEL CLOUD WAS SPOTTED OVER NUECES COUNTY... AT 127 PM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD NEAR SOUTH PADRE ISLAND DRIVE AND EVERHART ROAD IN NUECES COUNTY. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IF THE FUNNEL CLOUD REACHES THE GROUND. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:54 PM CDT | Special Marine Warning | CRP | 66 min | |
| Jun 24, 5:10 PM CDT | Flash Flood Warning | CRP | Duval | 95 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.